MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0305-B
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-00532, 3005168196-2021-00533.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and non-penumbra microcatheter.During the procedure, while attempting to place a ruby coil into the target vessel, the physician was advancing a ruby coil through the microcatheter when the ruby coil had unintentionally detached.Therefore, the microcatheter was removed containing the detached ruby coil and the coil was flushed out.The physician reinserted the microcatheter and attempted to advance a new ruby coil in the target location; however, the ruby coil would not advance past the proximal end of the microcatheter.The physician therefore, removed the ruby coil.Subsequently, the physician inserted a third ruby coil in the microcatheter; however, the ruby coil would not advance past the distal segment of the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using pushable coils, another coil, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11520490
Report Number3005168196-2021-00534
Device Sequence Number3844594
Product Code HCG
UDI-Device Identifier00814548018317
UDI-Public00814548018317
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0305-B
Device Catalogue NumberRBY4C0305
Device Lot NumberF101726
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63
Date Report Sent to FDA01/01/2005